|So, so Tired and Scared
Jun 14, 2007
I've been pos sine 99, I'm on Virecept, and Epzicom. Due to recent family issues I've lost 12lbs in 2 Months- mostly 6lbs in 1 week. I have not been able to take my meds as I usally do 8am and 6PM.. I'm so so tired, my heart is racing all the time.. it feelins like my heart is coming out of my chest even when I'm just sitting here typing. I work from Home but I am taking care of my mom at her house so my dad has some help. could I be getting sick again. I was originally diagnost with AIDS in 99 and I'm starting to feel the same as I did then. I'm so scared, because if soemthing happens to me I will not be able to care for my parents and they will not be able to care for me. my normal weight was about 140 , I'm not barely able to stay at 129 and the weight keeps on dropping....what do you think Thank you
Response from Dr. Sherer
In the few long term studies of regimens containing Viracept, only a minority of patients had continuous viral suppression and rising or stable CD4 cells after more than three years, so it may well be that your antiretroviral therapy is not working for you.
You should talk to your doctor about the therapeutic options that are available to you in your setting, and you should repeat a viral load and CD4 cell count to see if your fears are founded. If you have virologic failure with a high viral load, your doctor will order a resistance test to determine whether or not you have acquired drug resistance, and of what kind, in order to select the next best regimen for you.
There are many new treatment options for you, including effective second generation PIs like Kaletra, or the newer generation of PIs such as Tipranavir or Darunavir, as well as new classes of drugs that are becoming available, such as Miraviroc, the new CCR5 inhibitor that will be approved by the US FDA soon and available for use, the integrase inhibitor Reltegravir, the second generation NNRTI Etravirine, and other drugs.
I urge you to talk to your doctor about your situation. He or she will assess whether there is a new opportunistic infection or other cause for your weight loss and other symptoms, as well as obtain a resistance test and make recommendations, with the likely benefit of information that I lack, for your next ART regimen.
- Will Kissing Someone Who Has Chlamydia Infect Me?
- Will I Still Have Symptoms After Being Treated For Chlamydia?
- Where Is Herpes Rash Located?
- When They Do The Hiv Blood Test Do They Also Check For Herpes?
- What Color Is The Discharge From Gonorrhea?
- Time Frame After Contracting Herpes Before It Shows Up On An Std Test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.